Psycho-Babble Medication Thread 73111

Shown: posts 1 to 12 of 12. This is the beginning of the thread.

 

ANYONE ELSE TRIED TRAZADONE?

Posted by bcms on August 2, 2001, at 12:32:40

DOES IT CAUSE ACNE, OR WHATEVER IT MAY DO?? I NEED IT FOR SLEEP& ANXIETY

 

Re: ANYONE ELSE TRIED TRAZADONE?

Posted by wendi on August 2, 2001, at 13:05:36

In reply to ANYONE ELSE TRIED TRAZADONE? , posted by bcms on August 2, 2001, at 12:32:40

> I use it to help me sleep at night. I take doxycycline hyc. 100 mg. to keep my face from breaking out with the effexor. My face is actually better now than it has ever been before!

DOES IT CAUSE ACNE, OR WHATEVER IT MAY DO?? I NEED IT FOR SLEEP& ANXIETY

 

Re: ANYONE ELSE TRIED TRAZADONE? bcms

Posted by SalArmy4me on August 2, 2001, at 13:32:41

In reply to ANYONE ELSE TRIED TRAZADONE? , posted by bcms on August 2, 2001, at 12:32:40

I've never heard of trazodone causing acne.

Hertzberg, Michael A. MD et al. "Trial of Trazodone for Posttraumatic Stress Disorder Using a Multiple Baseline Group Design." Journal of Clin. Psychopharmacology. 16(4):294-298, Aug 96:

"...Thereafter, as long as side effects remained insignificant, the dosage was increased 100 mg monthly to 400 mg at 3 months. This very gradual dosing schedule was chosen in order to reduce the development of intolerable side effects. If side effects were significant (e.g., hypersomnolence), dosing was altered. If the therapeutic dose was achieved before 400 mg as determined by the treating physician, no further increases were made. The mean therapeutic dose was 300 mg (range 150-400 mg). All medication was taken at one dose before bedtime. Medication side effects were rated by means of a 34-item checklist, which was presented to the patient at baseline and then repeated at each visit. Only one of the six subjects reported a significant side effect (rash in 3rd treatment month), but was then titrated at a slower pace across the treatment period with no further occurrence of rash..."


> DOES IT CAUSE ACNE, OR WHATEVER IT MAY DO?? I NEED IT FOR SLEEP& ANXIETY

 

Re: ANYONE ELSE TRIED TRAZADONE?

Posted by afatchic on August 2, 2001, at 17:45:26

In reply to ANYONE ELSE TRIED TRAZADONE? , posted by bcms on August 2, 2001, at 12:32:40

I've taken Trazodone for years. I think it's a wonderful drug especially for improving sleep. The first few weeks I took it, however, it gave me a hangover effect in the morning. That wears off though. I've had no real side effects from trazodone after nearly 12 years.

> DOES IT CAUSE ACNE, OR WHATEVER IT MAY DO?? I NEED IT FOR SLEEP& ANXIETY

 

Re: ANYONE ELSE TRIED TRAZADONE?

Posted by paxvox on August 2, 2001, at 19:35:15

In reply to Re: ANYONE ELSE TRIED TRAZADONE? , posted by afatchic on August 2, 2001, at 17:45:26

Trazadone works fairly well for sleep, but it does have a few side effects at higher doses, mainly anticholinergic, that made me stop taking it. Although it is an AD, it is used at clinically subtherapeutic levels for sleep.

I have had sleep problems for years. I take Wellbutrin ( which can cause sleep disturbances, but I take it early) and take some Tranzene at night, but I still wake at least 4 times a night.

Does anyone know of any reliable sleep med that doesn't poop out (e.g. tolerance to benzos)? My Pdoc has tried all the anti-seizure meds like neurontin, topamax and the like, but only the benzos have seemed to help me. I tried Ambien and Sonata. Ambien was OK, but I became tolerant to it. Sonata will put me to sleep, but I will wake up in 4 hours. I also think it may have caused exacerbation of my sometime panic attack problem. Anybody have any experience along these lines? Anybody still get old-line hypnotics like the barbituates for sleep? Oh yes, why is it considered worse to be "hooked" on a med than to live like a zombie form lack of sleep?

 

Re: ANYONE ELSE TRIED TRAZADONE?

Posted by Michael K on August 2, 2001, at 21:02:41

In reply to Re: ANYONE ELSE TRIED TRAZADONE? , posted by paxvox on August 2, 2001, at 19:35:15

> Trazadone works fairly well for sleep, but it does have a few side effects at higher doses, mainly anticholinergic, that made me stop taking it. Although it is an AD, it is used at clinically subtherapeutic levels for sleep.
>
> I have had sleep problems for years. I take Wellbutrin ( which can cause sleep disturbances, but I take it early) and take some Tranzene at night, but I still wake at least 4 times a night.
>
> Does anyone know of any reliable sleep med that doesn't poop out (e.g. tolerance to benzos)? My Pdoc has tried all the anti-seizure meds like neurontin, topamax and the like, but only the benzos have seemed to help me. I tried Ambien and Sonata. Ambien was OK, but I became tolerant to it. Sonata will put me to sleep, but I will wake up in 4 hours. I also think it may have caused exacerbation of my sometime panic attack problem. Anybody have any experience along these lines? Anybody still get old-line hypnotics like the barbituates for sleep? Oh yes, why is it considered worse to be "hooked" on a med than to live like a zombie form lack of sleep?

I've been taking 150 mg of Trazodone nightly for sleep for about 7 years. It works very well generally and I don't suffer any hangover effect (at least not from the Trazodone). Doesn't do crap for anxiety, however.

Mike

 

Re: ANYONE ELSE TRIED TRAZADONE?

Posted by 16# on August 2, 2001, at 23:21:44

In reply to ANYONE ELSE TRIED TRAZADONE? , posted by bcms on August 2, 2001, at 12:32:40

> DOES IT CAUSE ACNE, OR WHATEVER IT MAY DO?? I NEED IT FOR SLEEP& ANXIETY

Did not cause me to develop acne. Worked quite nicely for insomnia.

 

Re: ANYONE ELSE TRIED TRAZADONE?

Posted by oceanbreeze on August 3, 2001, at 19:39:52

In reply to ANYONE ELSE TRIED TRAZADONE? , posted by bcms on August 2, 2001, at 12:32:40

I take it at night to go to sleep. No acne problems with me......

 

Re: paxvox

Posted by MM on August 4, 2001, at 4:13:25

In reply to Re: ANYONE ELSE TRIED TRAZADONE? , posted by oceanbreeze on August 3, 2001, at 19:39:52

I know you said on another thread you don't believe in taking anti-psychotics for sleep, but I've heard from a few different sources that seroquel taken at low doses doesn't act like an anti-psychotic. It's sometimes prescribed for sleep because it isn't addicting, and is effective. You may want to consider it. It knocked me out cold, but I felt weird the next day, kind of hangovery (heh) but not bad. I bet if you take a low enough dose you wouldn't feel that way, or if you gave it more than a few days like I did. Just a suggestion.

 

Re: paxvox MM

Posted by paxvox on August 4, 2001, at 20:17:45

In reply to Re: paxvox, posted by MM on August 4, 2001, at 4:13:25

Thanks, I appreciate any feedback. I guess certain meds can clearly be succesfully used for off-label purposes, this is perhaps how many meds have "developed" over time ( as a side, for instance, who would have thought that Thalidamide would have ever surfaced again after the 50's...it helps in Hanson's Disease--Leprosy, as well as some other uses). My problem is that some docs, like mine, seem to want to use these off-label applications, even with some potential negative side effects, when there are existing meds that the patient has used and likes (e.g. benzos for sleep in my case). Don't misunderstand my stance here, I know that cerain meds have been life-savers for some people (like Neurontin). My point is why reinvent the wheel when something already works for that person?

 

Re: paxvox

Posted by MM on August 4, 2001, at 20:24:49

In reply to Re: paxvox MM, posted by paxvox on August 4, 2001, at 20:17:45

hmm maybe you need to find a doc who will prescribe the benzos?

 

Re: paxvox MM

Posted by paxvox on August 4, 2001, at 20:50:45

In reply to Re: paxvox, posted by MM on August 4, 2001, at 20:24:49

> hmm maybe you need to find a doc who will prescribe the benzos?

Well, my Pdoc HAS given me the benzos, first Klonopin, then Tranzene, but ultimately after a few years he gets motivated to take me off the benzos to try another anti-seizure med or some other "flavor of the month".I guess I need to tell him "Look, that worked, either keep me as i am , or I will have to find a Doc who will".Gee, sounds so radical....making decisions about your own health care, quite the rebel!


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, bob@dr-bob.org

Script revised: February 4, 2008
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-17 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.